Alert archive / Kentucky / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 73, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 31, 2018, 12:16 PM CDT for 4 counties in Kentucky; Crawford County, Perry County, Indiana. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2018, 12:16 PM CDT (17:16 UTC)
- Expired
- May 31, 2018, 1:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Crawford County, IN, Perry County, IN, Breckinridge County, KY, Hancock County, KY, Meade County, KY, Ohio County, KY
The radar
The Louisville radar (KLVX), 80 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 12:31 PM CDT | TSTM WND DMG | 1 Sse Tell City, IN | A FEW TREES REPORTED DOWN IN THE TELL CITY - CANNELTON AREA. |
| May 31, 12:39 PM CDT | TSTM WND DMG | 3 Wnw Rome, IN | A TREE WAS REPORTED DOWN ON A ROAD IN DERBY. |
| May 31, 12:43 PM CDT | TSTM WND DMG | 2 W Hawesville, KY | TREE BLOCKING ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 10:31 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1202 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.2
The text
As transmitted.
647
WUUS53 KLMK 311716
SVRLMK
INC025-123-KYC027-091-163-183-311800-
/O.NEW.KLMK.SV.W.0073.180531T1716Z-180531T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Louisville KY
116 PM EDT THU MAY 31 2018
The National Weather Service in Louisville has issued a
* Severe Thunderstorm Warning for...
Southeastern Crawford County in south central Indiana...
Central Perry County in south central Indiana...
Northwestern Meade County in central Kentucky...
Hancock County in central Kentucky...
Western Breckinridge County in central Kentucky...
Northern Ohio County in central Kentucky...
* Until 200 PM EDT/100 PM CDT/
* At 115 PM EDT/1215 PM CDT/, severe thunderstorms were located along
a line extending from near Holiday World to 6 miles north of
Livermore, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Tell City, Hawesville, Mount Pleasant, Lewisport, Cannelton,
Cloverport, Leopold, Fordsville, Troy and Leavenworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3763 8695 3767 8682 3771 8687 3774 8682
3779 8682 3784 8685 3784 8691 3788 8689
3790 8692 3789 8699 3793 8698 3794 8692
3802 8680 3800 8677 3807 8677 3820 8631
3755 8658 3757 8664 3754 8667 3752 8708
TIME...MOT...LOC 1715Z 259DEG 41KT 3804 8693 3759 8714
HAIL...<.75IN
WIND...60MPH
$$
JBS3 follow-up statements
961
WWUS53 KLMK 311725
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
125 PM EDT THU MAY 31 2018
INC025-123-KYC027-091-163-183-311800-
/O.CON.KLMK.SV.W.0073.000000T0000Z-180531T1800Z/
Crawford IN-Perry IN-Meade KY-Hancock KY-Breckinridge KY-Ohio KY-
125 PM EDT THU MAY 31 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM
EDT/100 PM CDT/ FOR SOUTHEASTERN CRAWFORD...CENTRAL PERRY...
NORTHWESTERN MEADE...HANCOCK...WESTERN BRECKINRIDGE AND NORTHERN OHIO
COUNTIES...
At 123 PM EDT/1223 PM CDT/, severe thunderstorms were located along a
line extending from 6 miles southeast of Holiday World to near
Masonville, moving east at 45 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Tell City, Hawesville, Mount Pleasant, Lewisport, Cannelton,
Cloverport, Leopold, Fordsville, Troy and Leavenworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a DANGEROUS SITUATION. These storms have a history of
producing widespread wind damage, with potentially a short-lived
tornado - especiallhin in northern Hancock county and southern Perry
county. SEEK SHELTER NOW inside a sturdy structure and stay away
from windows.
Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.
&&
LAT...LON 3763 8695 3767 8682 3771 8687 3774 8682
3779 8682 3784 8685 3784 8691 3788 8689
3790 8692 3789 8699 3793 8698 3794 8692
3802 8680 3800 8677 3807 8677 3820 8631
3755 8658 3757 8664 3754 8667 3752 8708
TIME...MOT...LOC 1723Z 270DEG 41KT 3805 8684 3760 8706
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
JBS172
WWUS53 KLMK 311740
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
140 PM EDT THU MAY 31 2018
KYC183-311748-
/O.CAN.KLMK.SV.W.0073.000000T0000Z-180531T1800Z/
Ohio KY-
140 PM EDT THU MAY 31 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OHIO COUNTY IS
CANCELLED...
The storms which prompted the warning have moved north of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 600 PM EDT/500 PM
CDT/ for south central Indiana...and central Kentucky.
LAT...LON 3793 8698 3794 8692 3802 8680 3800 8678
3800 8677 3807 8677 3820 8631 3818 8632
3818 8633 3817 8632 3769 8653 3770 8673
3773 8681 3774 8682 3779 8682 3784 8685
3784 8691 3788 8689 3791 8693 3789 8699
TIME...MOT...LOC 1738Z 254DEG 53KT 3810 8655 3772 8673
$$
INC025-123-KYC027-091-163-311800-
/O.CON.KLMK.SV.W.0073.000000T0000Z-180531T1800Z/
Crawford IN-Perry IN-Meade KY-Hancock KY-Breckinridge KY-
140 PM EDT THU MAY 31 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM
EDT/100 PM CDT/ FOR SOUTHEASTERN CRAWFORD...CENTRAL PERRY...
NORTHWESTERN MEADE...HANCOCK AND NORTHWESTERN BRECKINRIDGE
COUNTIES...
At 138 PM EDT/1238 PM CDT/, severe thunderstorms were located along a
line extending from 14 miles southwest of Carefree Town to 8 miles
east of Whitesville, moving east at 60 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Tell City, Hawesville, Mount Pleasant, Lewisport, Cannelton,
Cloverport, Leopold, Troy, Leavenworth and Alton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. These storms are capable of producing
widespread wind damage and possibly a brief...short0-lived tornado
- especially near the Ohio River. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.
&&
LAT...LON 3793 8698 3794 8692 3802 8680 3800 8678
3800 8677 3807 8677 3820 8631 3818 8632
3818 8633 3817 8632 3769 8653 3770 8673
3773 8681 3774 8682 3779 8682 3784 8685
3784 8691 3788 8689 3791 8693 3789 8699
TIME...MOT...LOC 1738Z 254DEG 53KT 3810 8655 3772 8673
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
JBS091
WWUS53 KLMK 311806
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
206 PM EDT THU MAY 31 2018
INC025-123-KYC027-091-163-311816-
/O.EXP.KLMK.SV.W.0073.000000T0000Z-180531T1800Z/
Crawford IN-Perry IN-Meade KY-Hancock KY-Breckinridge KY-
206 PM EDT THU MAY 31 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CRAWFORD...
CENTRAL PERRY...NORTHWESTERN MEADE...HANCOCK AND NORTHWESTERN
BRECKINRIDGE COUNTIES HAS EXPIRED...
The storms which prompted the warning have moved out of the area.
Therefore the warning has been allowed to expire.
A severe thunderstorm watch remains in effect until 600 PM EDT/500 PM
CDT/ for south central Indiana...and central Kentucky.
Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.
LAT...LON 3793 8698 3794 8692 3802 8680 3800 8678
3800 8677 3807 8677 3820 8631 3818 8632
3818 8633 3817 8632 3769 8653 3770 8673
3773 8681 3774 8682 3779 8682 3784 8685
3784 8691 3788 8689 3791 8693 3789 8699
TIME...MOT...LOC 1806Z 259DEG 41KT 3815 8620 3777 8638
$$
JBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 12:15 PM CDT, 1 minute earlier.
Area forecast discussion, May 31, 12:15 PM CDT, 1 minute before
Area Forecast Discussion National Weather Service Louisville KY 115 PM EDT Thu May 31 2018 .Forecast Update... Issued at 935 AM EDT Thu May 31 2018 The 12z sounding from ILN and a recent AMDAR sounding out of SDF showed an inversion between 950 and 850 mb with decent lapse rates above. This elevated instability in conjunction with a weak shortwave moving through is aiding the development of scattered thunderstorms across southern Indiana and north central Kentucky. Other than lightning and brief downpours, small hail is possible. This activity should begin to weaken as the morning hours goes on. Upstream across southeast Missouri, a convective complex exists and could be the focus for the first round of thunderstorms across our area by mid afternoon. The recent runs of the HRRR are handling the current activity pretty well and was leaned on for the update. As we get into the afternoon, the moisture rich environment (low 70s dewpoints) should allow for 2000 to 3000 J/kg of SBCAPE and then with the approaching impulse from Missouri, this should trigger additional convection. The current thinking is that this will be across southern IN and north central KY. Storms would then drop south/east during the late afternoon. Additional storm development is possible across western KY and southwest IN that would then move into central KY later this evening. The Enhanced Risk was adjusted eastward with the morning update to include more of our forecast area and looks good for the area. The main hazards are damaging winds, but hail and heavy rain are still threats. A tornado threat still exists if line segments get oriented perpendicular to the 0-3km bulk shear vectors. && .Short Term...(Today and tonight) Issued at 321 AM EDT Wed May 31 2018 ....Strong to Severe Storms Possible This Afternoon and Tonight... Complicated and low confidence forecast today and tonight as models struggle to come to an agreement with convective solutions. To start off the morning, some models indicate scattered showers and storms firing up near 09z across parts of western KY. Observed 31.00z 500mb temperatures over southwestern MO indicate slightly cooler temperatures than surrounding upper air sites, and SPC 700-400mb differential vorticity advection has shown some positive values over western IL/KY this morning, so it's possible a very subtle shortwave could be present near the southern MO/IL border at this hour and could aid in the development of precipitation later this morning. In any case, will keep isolated to scattered PoPs in the forecast this morning to account for the potential. All of that activity, if it forms, should push east of the CWA by 16-17z. Attention then turns to this afternoon and evening, where the threat for strong to severe storms remains possible. Much of the storm activity we see during this timeframe will be highly dependent on how the current shortwave and convection over Oklahoma/Kansas evolves. Some high-res models that are currently handling that convection well are the 3km NAM and HRRR, but both show conflicting scenarios for convective evolution this afternoon and evening. It's possible we may end up with a couple rounds of storms (one this afternoon, another after sunset). Deep layer shear begins to increase after 20z as the shortwave over Oklahoma approaches, so convection (if it develops) during the late afternoon and evening will have 30-40kts of 0-6km bulk shear to work with. Assuming the atmosphere recovers from any potential morning convection, we should see moderate to high instability in place for storms. The combination of shear and instability will support strong to severe storms, which should mainly be in the form of multi-cell clusters and linear/bowing segments. Isolated activity, including supercells, would be more likely west of the CWA with initial convection before storms become outflow dominant and turn linear. The main severe weather threat with these storms would be damaging wind gusts and heavy rainfall. Large hail may be possible in some of the stronger embedded or isolated cells that move into our area. Low level shear will remain weak through the duration of the event, so the tornado threat should be low... but a quick spin-up can't be ruled out where lingering outflow or differential heating boundaries interact with storms. Additionally, 0-3km bulk shear may exceed 30kts this evening, and should the 0-3km shear vector be line-normal to bowing segments, a brief spin-up tornado could be possible. .Long Term...(Friday through Wednesday) Issued at 303 AM EDT Thu May 31 2018 Cloudy conditions are likely early Friday in the wake of expected convective activity from the short term period. Scattered showers and some thunderstorms may be ongoing across southern KY in the morning. Some scattered redevelopment is possible in the afternoon hours, with the best chances mainly south of the WK and BG Parkways. Overall, the forecast has not changed dramatically with 30-40 PoPs in the afternoon. Highs will be in the lower-mid 80s across the region. Showers and storms are expected to diminish quite rapidly after sunset with lows Friday night cooling into the mid-upper 60s. For Saturday, latest guidance still suggestive of a dry and slightly less humid day. We'll start off the day with partly cloudy skies with highs ranging from the lower 80s in the Bluegrass and mid-upper 80s in the I-65 corridor and points west. For Saturday night and into Sunday, another quick moving upper level disturbance is forecast to cross the region. This feature will bring another round of showers and thunderstorms to the area. The best chances for rainfall would be late Saturday night and through the day on Sunday with a drier conditions arriving Sunday evening. Lows Saturday night look to cool into the low-mid 60s, with highs on Sunday staying in the lower 80s. As we move into next week, the latest guidance continues to indicate that the Ohio Valley will remain in a northwesterly flow with a large area of high pressure building into the region. This set up should result in drier, cooler, and less humid conditions that what we've seen over the last week. A few week perturbations will work through the region Monday night and into Tuesday. However, the trend for now is to keep things dry during the period. Though, we suspect that some light PoPs may be required here in later forecasts. By midweek, we should see some more ridging attempt to build in from the west. However, that may be hampered a bit by a deep cut off low in the NE US. This would keep our flow, quite northerly for early June and keep temperatures a bit below normal through at least Thursday. The latest blends keep highs in the upper 70s to the lower 80s over the bluegrass region with highs in the low-mid 80s in the I-65 corridor and points west. Overnight will likely dip into the upper 50s to low 60s through the period. Looking a little further down the road, dry weather and warmer weather may attempt to build further east by late week. Much of the heat and dry conditions will remain fully entrenched across the central Plains. A series of mid-level perturbations will work eastward within the northerly stream of the jet and this may suppress the ridge a little further south and west over time. This would set up the Ohio Valley for a northwest flow type regime with a threat of MCS's dropping in from the northwest by next weekend. && .Aviation...(18Z TAF Issuance) Issued at 115 PM EDT Thu May 31 2018 Several lines of strong to severe thunderstorms will work across southern Indiana and north central Kentucky through this evening. Currently, strongest line moving into HNB now will affect SDF and LEX by mid afternoon. Damaging wind gusts primary threat but also hail and flash flooding. Additional storm development is possible toward 7-8 pm EDT but is less certain depending on how afternoon storms evolve. Overnight, storms are expected to end giving way to just showers. Some potential for fog where heaviest rain falls as winds are likely to be light, though convective debris clouds may preclude fog development. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Update...ZT Short Term...DM Long Term...MJ Aviation...ZT
Hazardous weather outlook, May 31, 2:46 AM CDT, 9 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 346 AM EDT Thu May 31 2018 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-010800- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 346 AM EDT Thu May 31 2018 /246 AM CDT Thu May 31 2018/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Strong to severe thunderstorms will be possible this afternoon and evening. The main threats with these storms will be damaging wind gusts and heavy rainfall. Isolated large hail will be possible in the strongest storms. An isolated, brief tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered showers and thunderstorms are expected again on Friday afternoon and evening. At this time, severe weather is not anticipated. Isolated to scattered thunderstorms will also be possible late Saturday night and throughout the day on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. DM/MJ
In the hours before
Special weather statement, May 31, 11:21 AM CDT, 55 minutes before
Special Weather Statement
National Weather Service Louisville KY
1221 PM EDT THU MAY 31 2018
KYZ041-049-311645-
Fayette-Clark-
1221 PM EDT THU MAY 31 2018
...A STRONG THUNDERSTORM WILL AFFECT CLARK AND EASTERN FAYETTE
COUNTIES...
At 1221 PM EDT, a strong thunderstorm was located near Cadentown,
moving east at 25 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Lexington, Winchester, Cadentown, Chilesburg, Constant Station,
Renick, Lyndale, Jackson Ferry, Tebbs and Judianne Estates.
LAT...LON 3786 8404 3789 8426 3792 8427 3790 8431
3792 8443 3805 8445 3809 8406 3806 8405
3786 8401 3787 8402 3787 8403 3785 8401
TIME...MOT...LOC 1621Z 269DEG 20KT 3797 8436
RASSpecial weather statement, May 31, 11:32 AM CDT, 44 minutes before
Special Weather Statement
National Weather Service Louisville KY
1232 PM EDT THU MAY 31 2018
KYZ029-030-034-038-311700-
Jefferson-Shelby-Bullitt-Spencer-
1232 PM EDT THU MAY 31 2018
...A STRONG THUNDERSTORM WILL AFFECT SPENCER...SOUTHERN SHELBY...
SOUTHERN JEFFERSON AND NORTHERN BULLITT COUNTIES...
At 1231 PM EDT, a strong thunderstorm was located near Pioneer
Village, moving east at 35 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Shepherdsville, Pioneer Village, Taylorsville, Spring Mill, Highview,
Okolona, Fern Creek, Minor Lane Heights, Mount Washington and Hebron
Estates.
LAT...LON 3814 8522 3796 8527 3794 8540 3796 8543
3797 8546 3799 8549 3796 8553 3796 8552
3795 8553 3801 8571 3815 8571
TIME...MOT...LOC 1631Z 273DEG 30KT 3806 8562
RASSpecial weather statement, May 31, 11:37 AM CDT, 39 minutes before
Special Weather Statement
National Weather Service Louisville KY
1237 PM EDT THU MAY 31 2018
KYZ040-047-048-311700-
Mercer-Woodford-Jessamine-
1237 PM EDT THU MAY 31 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MERCER...
SOUTHERN WOODFORD AND JESSAMINE COUNTIES...
At 1236 PM EDT, a strong thunderstorm was located 7 miles west of
Nicholasville, moving east at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Nicholasville, Wilmore, Shakertown, Jessamine, Logana, Union Mills,
Little Hickman, East Hickman, Troy and Keene.
LAT...LON 3784 8445 3785 8448 3784 8449 3780 8446
3776 8454 3778 8464 3779 8464 3780 8461
3781 8464 3781 8466 3779 8465 3778 8467
3783 8468 3782 8472 3779 8470 3781 8480
3795 8477 3796 8454 3794 8448 3787 8444
TIME...MOT...LOC 1636Z 274DEG 24KT 3787 8471
RASSpecial weather statement, May 31, 11:51 AM CDT, 25 minutes before
Special Weather Statement
National Weather Service Louisville KY
1251 PM EDT THU MAY 31 2018
KYZ056-057-311715-
Madison-Garrard-
1251 PM EDT THU MAY 31 2018
...A STRONG THUNDERSTORM WILL AFFECT GARRARD AND SOUTHERN MADISON
COUNTIES...
At 1250 PM EDT, a strong thunderstorm was located near Lancaster,
moving east at 20 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Richmond, Lancaster, Mccreary, Berea, Round Hill, Caleast, Duluth,
Peytontown, Bighill and Kingston.
LAT...LON 3756 8415 3756 8417 3753 8419 3752 8421
3753 8421 3752 8423 3759 8459 3778 8452
3764 8413 3759 8411
TIME...MOT...LOC 1650Z 275DEG 16KT 3768 8449
RASLocal storm report, May 31, 11:56 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1256 PM EDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL 1 W RICHMOND 37.75N 84.31W
05/31/2018 E0.75 INCH MADISON KY AMATEUR RADIO
REPORTED AT FARMINGTON CT, RICHMOND.
&&
KACLocal storm report, May 31, 12:06 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
106 PM EDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM TSTM WND DMG 3 SSE MIDWAY 38.11N 84.65W
05/31/2018 WOODFORD KY LAW ENFORCEMENT
DOWNED TREE ON SOME POWER LINES THAT HAVE
HIT A GAS LINE CAUSING MAJOR GAS LEAK.
&&
KACThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 9:21 PM CDT | Special Weather Statement | LMK | Hardin | 24 min |
| May 31, 7:08 AM CDT | Special Weather Statement | LMK | Meade | 37 min |
| May 31, 8:50 AM CDT | Special Weather Statement | LMK | Oldham | 25 min |
| May 31, 9:14 AM CDT | Special Weather Statement | LMK | Oldham | 31 min |
| May 31, 10:09 AM CDT | Special Weather Statement | LMK | Mercer | 36 min |
| May 31, 10:44 AM CDT | Special Weather Statement | LMK | Boyle, Fayette, Garrard, Jessamine, Lincoln | 31 min |
| May 31, 11:03 AM CDT | Severe Thunderstorm Warning | LMK | Fayette, Jessamine, Madison | 27 min |
| May 31, 11:21 AM CDT | Special Weather Statement | LMK | Clark | 24 min |
| May 31, 11:29 AM CDT | Severe Thunderstorm Warning | LMK | Clark | 31 min |
| May 31, 11:29 AM CDT | Severe Thunderstorm Warning | LMK | Madison | 31 min |
| May 31, 11:32 AM CDT | Special Weather Statement | LMK | Spencer | 28 min |
| May 31, 11:37 AM CDT | Special Weather Statement | LMK | Jessamine | 23 min |
| May 31, 11:51 AM CDT | Special Weather Statement | LMK | Garrard | 24 min |
| May 31, 11:58 AM CDT | Severe Thunderstorm Warning | LMK | Garrard, Madison | 32 min |
| May 31, 12:08 PM CDT | Flash Flood Warning | LMK | Garrard, Madison | 3 hr |
| May 31, 12:22 PM CDT | Special Weather Statement | LMK | Mercer | 38 min |
| May 31, 12:49 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 26 min |
| May 31, 12:53 PM CDT | Areal Flood Advisory | LMK | Garrard, Jessamine, Mercer, Woodford | 3 hr |
| May 31, 12:59 PM CDT | Special Weather Statement | LMK | Jessamine | 31 min |
| May 31, 1:00 PM CDT | Flash Flood Watch | LMK | Adair, Allen, Anderson, Barren, Bourbon, Boyle and 41 more | 15 hr |
| May 31, 1:14 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson, Nelson | 31 min |
| May 31, 1:17 PM CDT | Severe Thunderstorm Warning | LMK | Meade | 13 min |
| May 31, 1:19 PM CDT | Special Weather Statement | LMK | Clark, Fayette, Garrard, Jessamine, Madison | 26 min |
| May 31, 1:21 PM CDT | Severe Thunderstorm Warning | LMK | Clark, Fayette, Madison | 24 min |
| May 31, 1:24 PM CDT | Special Weather Statement | LMK | Oldham | 21 min |
| May 31, 1:35 PM CDT | Severe Thunderstorm Warning | LMK | Henry, Jefferson, Oldham, Trimble | 25 min |
| May 31, 1:40 PM CDT | Special Weather Statement | LMK | Green | 35 min |
| May 31, 1:41 PM CDT | Special Weather Statement | LMK | Marion | 34 min |
| May 31, 1:44 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson, Nelson, Shelby, Spencer, Washington | 31 min |
| May 31, 1:52 PM CDT | Severe Thunderstorm Warning | LMK | Henry, Shelby, Trimble | 23 min |
| May 31, 1:54 PM CDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Lincoln, Marion, Washington | 36 min |
| May 31, 1:55 PM CDT | Flash Flood Warning | LMK | Boyle, Marion, Mercer, Washington | 3 hr |
| May 31, 1:59 PM CDT | Special Weather Statement | LMK | Anderson, Woodford | 31 min |
| May 31, 2:03 PM CDT | Special Weather Statement | LMK | Hart, Larue | 42 min |
| May 31, 2:16 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Boyle, Mercer, Nelson, Washington, Woodford | 29 min |
| May 31, 2:18 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Henry, Mercer, Scott, Shelby and 1 more | 27 min |
| May 31, 2:22 PM CDT | Flash Flood Warning | LMK | Hardin, Larue, Nelson | 113 min |
| May 31, 2:27 PM CDT | Flash Flood Warning | LMK | Garrard, Jessamine, Mercer, Woodford | 3 hr |
| May 31, 2:40 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Bourbon, Clark, Fayette, Franklin, Garrard and 8 more | 35 min |
| May 31, 2:43 PM CDT | Areal Flood Advisory | LMK | Anderson | 3 hr |
| May 31, 2:54 PM CDT | Severe Thunderstorm Warning | LMK | Casey, Lincoln, Marion | 36 min |
| May 31, 2:58 PM CDT | Severe Thunderstorm Warning | LMK | Green, Taylor | 32 min |
| May 31, 3:08 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Garrard, Harrison, Jessamine and 3 more | 37 min |
| May 31, 3:10 PM CDT | Severe Thunderstorm Warning | LMK | Barren, Edmonson, Green, Hart | 20 min |
| May 31, 3:26 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Logan | 34 min |
| May 31, 3:37 PM CDT | Severe Thunderstorm Warning | LMK | Adair | 23 min |
| May 31, 3:40 PM CDT | Severe Thunderstorm Warning | LMK | Barren | 35 min |
| May 31, 3:45 PM CDT | Areal Flood Advisory | LMK | Adair, Casey, Lincoln, Metcalfe, Russell | 2 hr |
| May 31, 3:56 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Russell | 34 min |
| May 31, 4:08 PM CDT | Flash Flood Warning | LMK | Adair, Russell | 3 hr |
| May 31, 4:09 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren | 36 min |
| May 31, 4:18 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Allen, Clinton, Cumberland, Metcalfe, Monroe and 1 more | 42 min |
| May 31, 4:23 PM CDT | Areal Flood Advisory | LMK | Allen, Barren, Monroe | 3 hr |
| May 31, 4:39 PM CDT | Flash Flood Warning | LMK | Clinton, Cumberland, Monroe, Russell | 3 hr |
| May 31, 4:52 PM CDT | Areal Flood Warning | LMK | Boyle, Marion, Mercer, Washington | 3 hr |
| May 31, 5:30 PM CDT | Special Weather Statement | LMK | Logan | 45 min |
| May 31, 5:42 PM CDT | Severe Thunderstorm Warning | LMK | Logan, Simpson, Warren | 33 min |
| May 31, 5:50 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Warren | 25 min |
| May 31, 5:57 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Simpson | 33 min |
| May 31, 6:15 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Monroe | 30 min |
| May 31, 6:29 PM CDT | Special Weather Statement | LMK | Monroe | 31 min |
| May 31, 6:40 PM CDT | Special Weather Statement | LMK | Monroe | 35 min |
| May 31, 6:22 AM CDT | Special Weather Statement | LMK | Dubois | 23 min |
| May 31, 6:45 AM CDT | Special Weather Statement | LMK | Perry | 30 min |
| May 31, 10:59 AM CDT | Special Weather Statement | LMK | Harrison | 31 min |
| May 31, 11:53 AM CDT | Severe Thunderstorm Warning | LMK | Dubois, Perry | 22 min |
| May 31, 12:13 PM CDT | Severe Thunderstorm Warning | LMK | Crawford, Dubois, Orange, Perry | 47 min |
| May 31, 12:52 PM CDT | Severe Thunderstorm Warning | LMK | Clark, Floyd, Harrison, Washington | 38 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2018Severe Thunderstorm Warnings in Indiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.